Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The failure of the fixed point property for unbounded sets in $ c_0$


Author: T. Domínguez Benavides
Journal: Proc. Amer. Math. Soc. 140 (2012), 645-650
MSC (2010): Primary 47H09, 47H10; Secondary 46B20
Published electronically: June 17, 2011
MathSciNet review: 2846334
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that for every unbounded convex closed set $ C$ in $ c_0$ there exists a nonexpansive mapping $ T:C\to C$ which is fixed point free. This result solves in a negative sense a question that has remained open for some time in Metric Fixed Point Theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47H09, 47H10, 46B20

Retrieve articles in all journals with MSC (2010): 47H09, 47H10, 46B20


Additional Information

T. Domínguez Benavides
Affiliation: Facultad de Matemáticas, Universidad de Sevilla, P.O. Box 1160, 41080 Sevilla, Spain
Email: tomasd@us.es

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-10938-9
PII: S 0002-9939(2011)10938-9
Received by editor(s): November 9, 2010
Received by editor(s) in revised form: December 3, 2010
Published electronically: June 17, 2011
Additional Notes: The author was partially supported by MCIN, Grant MTM 2009-10696-C02-01, and Andalusian Regional Government Grant FQM-127
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2011 American Mathematical Society